MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and balloon detachment occurred.The target lesion was located in the heavily calcified left superficial femoral artery.A 6.0x220x150 sterling balloon catheter was advanced for dilatation.However, during the second inflation, the balloon ruptured circumferential and a piece of the balloon remained in the patient.The procedure took an extra three hours of trying to remove the piece of the balloon by snare and also a non-bsc filter wire that sheared off in the heavily calcified lesion.The fragmented piece had to be left in the patient and a covered stent was deployed to jail it up against the wall.The filter wire also tried to be retrieved and was unsuccessful, so it was jailed up against the wall along with the balloon fragment.There were no further complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon.The balloon was loosely folded.There was a longitudinal tear 43mm long starting 100mm from the proximal end of the balloon.The balloon had a circumferential tear 143mm from the proximal end of the balloon.The inner shaft was separates at the tack weld.The distal end of the balloon and tip was missing.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9943481
Report Number2134265-2020-04724
Device Sequence Number13619465
Product Code LIT
UDI-Device Identifier08714729845485
UDI-Public08714729845485
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0025187239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR